Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 14, NWS Sioux Falls, SD

June 5, 20074 states

NWS Sioux Falls, SD issued this wind advisory at Jun 5, 2007, 3:15 PM CDT for 4 states. It took effect at Jun 6, 2007, 11:21 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 3:15 PM CDT (20:15 UTC)
In effect from
Jun 6, 2007, 11:21 AM CDT
Expired
Jun 7, 2007, 2:59 AM CDT
In force
16 hr
Issued by
NWS Sioux Falls, SD
All 41 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 22 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 052015
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT TUE JUN 5 2007

.LOW PRESSURE DEVELOPING OVER THE NORTHERN ROCKIES TONIGHT...WITH
MOVE INTO THE WESTERN DAKOTAS ON WEDNESDAY. THIS LOW WILL CREATE
STRONG SOUTHERLY WINDS ACROSS THE AREA...ESPECIALLY WEDNESDAY
AFTERNOON AND EVENING. 

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ050-054>071-060415-
/O.NEW.KFSD.WI.Y.0014.070606T1800Z-070607T0500Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...GREGORY...BURKE...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
315 PM CDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO MIDNIGHT CDT
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO MIDNIGHT CDT
WEDNESDAY NIGHT. 

STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL DEVELOP BY WEDNESDAY
AFTERNOON AND CONTINUE INTO WEDNESDAY EVENING. 

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION WEDNESDAY
INTO WEDNESDAY NIGHT UNTIL THE WINDS SUBSIDE.

$$
7 follow-up statements
000 
WWUS73 KFSD 060212
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 PM CDT TUE JUN 5 2007

.LOW PRESSURE DEVELOPING OVER NORTHEASTERN WYOMING TONIGHT WILL
MOVE INTO THE WESTERN DAKOTAS ON WEDNESDAY. THIS LOW WILL CREATE
STRONG SOUTHERLY WINDS ACROSS THE AREA...ESPECIALLY WEDNESDAY
AFTERNOON AND EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ050-054>071-061015-
/O.CON.KFSD.WI.Y.0014.070606T1800Z-070607T0500Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...GREGORY...BURKE...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
912 PM CDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
MIDNIGHT CDT WEDNESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO MIDNIGHT
CDT WEDNESDAY NIGHT. 

STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL DEVELOP BY WEDNESDAY
AFTERNOON AND CONTINUE INTO WEDNESDAY EVENING.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION WEDNESDAY
INTO WEDNESDAY NIGHT UNTIL THE WINDS SUBSIDE.

$$
BT
000 
WWUS73 KFSD 060815
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 AM CDT WED JUN 6 2007

.LOW PRESSURE DEVELOPING OVER NORTHEASTERN WYOMING TONIGHT WILL
MOVE INTO THE WESTERN DAKOTAS ON WEDNESDAY. THIS LOW WILL CREATE
STRONG SOUTHERLY WINDS ACROSS THE AREA...ESPECIALLY WEDNESDAY
AFTERNOON AND EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ050-054>071-061630-
/O.CON.KFSD.WI.Y.0014.070606T1800Z-070607T0500Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...GREGORY...BURKE...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
315 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT. 

STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL DEVELOP BY WEDNESDAY
AFTERNOON AND CONTINUE INTO WEDNESDAY EVENING.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION WEDNESDAY
INTO WEDNESDAY NIGHT UNTIL THE WINDS SUBSIDE.

$$

 MJF
000 
WWUS73 KFSD 061621
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1121 AM CDT WED JUN 6 2007

.LOW PRESSURE DEVELOPING OVER SOUTHEAST WYOMING LATE THIS MORNING WILL
MOVE INTO THE WESTERN DAKOTAS BY THIS AFTERNOON. THIS LOW WILL CREATE
STRONG SOUTHERLY WINDS ACROSS THE AREA THROUGH THIS EVENING.

MNZ071-SDZ040-070030-
/O.EXB.KFSD.WI.Y.0014.070606T1621Z-070607T0500Z/
LINCOLN-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...BROOKINGS
1121 AM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH THIS
EVENING.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE LATER TONIGHT.

$$

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ050-054>071-070030-
/O.EXT.KFSD.WI.Y.0014.070606T1621Z-070607T0500Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...GREGORY...BURKE...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1121 AM CDT WED JUN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

STRONG SOUTHERLY WINDS OF 25 TO 45 MPH WILL CONTINUE THROUGH THIS EVENING.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE LATER TONIGHT.

$$

SCHUMACHER
000 
WWUS73 KFSD 062020
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT WED JUN 6 2007

.LOW PRESSURE OVER WESTERN SOUTH DAKOTA WILL GRADUALLY DRIFT EAST THROUGH
THURSDAY. THIS SYSTEM WILL CONTINUE TO PRODUCE STRONG SOUTHERLY
WINDS...MAINLY EAST OF THE JAMES RIVER TONIGHT.

SDZ050-057-058-063-064-062130-
/O.CAN.KFSD.WI.Y.0014.000000T0000Z-070607T0500Z/
GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
320 PM CDT WED JUN 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

STRONG WINDS ARE NO LONGER EXPECTED.


$$

IAZ002-003-014-MNZ071-072-080-081-089-090-097-070430-
/O.EXT.KFSD.WI.Y.0014.000000T0000Z-070607T0900Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
320 PM CDT WED JUN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT THURSDAY. 

STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH MOST
OF THE NIGHT. THERE WILL BE A FEW WIND GUSTS TO 50 MPH THIS EVENING.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE LATER TONIGHT.

$$

IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ040-054>056-
059>062-065>071-070430-
/O.CON.KFSD.WI.Y.0014.000000T0000Z-070607T0500Z/
LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-ROCK-
DIXON-DAKOTA-BROOKINGS-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...BROOKINGS...HOWARD...MADISON...
FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
320 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

STRONG SOUTHERLY WINDS OF 25 TO 45 MPH WILL CONTINUE THROUGH THIS
EVENING. THE WINDS WILL GRADUALLY DECREASE AFTER MIDNIGHT.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE LATER TONIGHT.

$$
000 
WWUS73 KFSD 070218
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 PM CDT WED JUN 6 2007

.LOW PRESSURE OVER WESTERN SOUTH DAKOTA WILL GRADUALLY DRIFT EAST
THROUGH THURSDAY. THIS SYSTEM WILL CONTINUE TO PRODUCE STRONG
SOUTHERLY WINDS...MAINLY EAST OF THE JAMES RIVER TONIGHT.

IAZ002-003-014-MNZ071-072-080-081-089-090-097-070900-
/O.CON.KFSD.WI.Y.0014.000000T0000Z-070607T0900Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
918 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY. 

STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH MOST
OF THE NIGHT. THERE WILL BE A FEW WIND GUSTS TO 50 MPH THIS
EVENING.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE LATER TONIGHT.

$$

IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ040-054>056-
059>062-065>071-070500-
/O.CON.KFSD.WI.Y.0014.000000T0000Z-070607T0500Z/
LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-ROCK-
DIXON-DAKOTA-BROOKINGS-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...BROOKINGS...HOWARD...MADISON...
FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
918 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

STRONG SOUTHERLY WINDS OF 25 TO 45 MPH WILL CONTINUE THROUGH THIS
EVENING. THE WINDS WILL GRADUALLY DECREASE AFTER MIDNIGHT.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE LATER TONIGHT.

$$
000 
WWUS73 KFSD 070503
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1203 AM CDT THU JUN 7 2007


IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ040-054>056-
059>062-065>071-070615-
/O.EXP.KFSD.WI.Y.0014.000000T0000Z-070607T0500Z/
LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-ROCK-
DIXON-DAKOTA-BROOKINGS-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...BROOKINGS...HOWARD...MADISON...
FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1203 AM CDT THU JUN 7 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL AVERAGE 15 TO 30 MPH...BELOW ADVISORY CRITERIA.

$$

IAZ002-003-014-MNZ071-072-080-081-089-090-097-070900-
/O.CON.KFSD.WI.Y.0014.000000T0000Z-070607T0900Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
1203 AM CDT THU JUN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING. 

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH MOST
OF THE NIGHT. 

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE LATER TONIGHT.

$$
000 
WWUS73 KFSD 070759
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 AM CDT THU JUN 7 2007

IAZ002-003-014-MNZ071-072-080-081-089-090-097-070900-
/O.CAN.KFSD.WI.Y.0014.000000T0000Z-070607T0900Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
259 AM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

SOUTH WINDS WILL GENERALLY CONTINUE FROM 15 TO 30 MPH EARLY THIS
MORNING...BELOW CRITERIA FOR A WIND ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Jun 5, 2:50 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 5, 2:50 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 PM CDT TUE JUN 5 2007

.DISCUSSION...
HIGH PRESSURE WILL CONTINUE TO SHIFT EAST INTO MINNESOTA AND IOWA
THIS EVENING...WITH RETURN FLOW INCREASING ACROSS THE WESTERN PLAINS
THROUGH TONIGHT. LOW LEVEL JET INCREASES TO 45-50KTS INTO CENTRAL
AND EASTERN NEBRASKA AFTER SUNSET...WITH STRONG WARM ADVECTION
PUSHING 850MB TEMPS UP 3-4C ACROSS THE CWA FROM 00Z-12Z. MID LEVEL
INSTABILITY INCREASES ABOVE 800MB AS THE LOWER LEVELS WARM...AND
LOOKS LIKE GOOD SCENARIO FOR SCATTERED ACCAS SHRA/TSRA DEVELOPING
OVERNIGHT. WILL CONTINUE WITH SLIGHT CHANCE IN THE FAR SOUTHWEST
LATE THIS EVENING...HOWEVER BETTER POTENTIAL LOOKS TO PUSH EAST WITH
NARROW BAND OF ELEVATED INSTABILITY BETWEEN 06Z-15Z. WITH INCREASING
WINDS LATER IN THE NIGHT...HAVE ALLOWED FOR TEMPS DROPPING OFF
PRETTY QUICKLY BY SUNSET...THEN LEVEL OFF OVERNIGHT. FAR SOUTHWEST
CWA...AND EVEN MORE SO DOWNSLOPE OF THE BUFFALO RIDGE...WILL LIKELY
SEE TEMPS JUMP BACK UP A FEW DEGREES DURING THE PRE-DAWN HOURS.

WEDNESDAY MORNING LIKELY TO SEE SOME ONGOING SCATTERED ELEVATED
THUNDERSTORMS OVER THE EASTERN CWA. IN THE 850-800MB LAYER...WITH
LIS AROUND -3 DEGREES C...CAPE VALUES 500-1000 J KG AND THE 1-6KM
SHEAR AROUND 35 MS...BELIEVE THAT A FEW STORMS COULD PRODUCE DIME
SIZED HAIL. THIS ACTIVITY SHOULD LIFT RAPIDLY NORTHEAST DURING THE
MORNING...THEN A MASSIVE CAP...IN THE FORM OF 200-300 J/KG
CIN...WILL DEVELOP. THIS SHOULD PRECLUDE ANY DEVELOPMENT FROM
OCCURRING UNTIL MAIN UPPER WAVE MOVES INTO THE AREA LATE IN THE
AFTERNOON. WOULD EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN CENTRAL
NEBRASKA AND CENTRAL SOUTH DAKOTA BY ABOUT 22-23Z...THEN QUICKLY
TRANSITION INTO A SQUALL LINE AND LIGHT NORTHEAST FORM HERE. THE
MAIN THREAT FOR SEVERE WEATHER APPEARS TO BE WEST OF A MARSHALL TO
TYNDALL LINE...AND WOULD NOT AT ALL BE SURPRISED TO SEE IT END UP
WEST OF A DE SMET TO LAKE ANDES LINE. SOUTH AND EAST OF THE MAIN
UPPER LEVEL SUPPORT...THERE WILL BE MAJOR PROBLEMS GETTING
CONVECTION TO GO AS UPPER LEVELS BECOME LESS SUPPORTIVE AND CAP
REMAIN VERY STRONG. WILL LIKELY DECREASE POPS...ESPECIALLY IN NW
IA.

THURSDAY STILL LOOKING VERY WINDY AND WILL LIKELY NEED A WIND
ADVISORY AS WE GET PAST OUR SEVERE WEATHER EVENT. SHOULD ALSO MIX TO
THE HILT...POSSIBLY AS HIGH AS 650MB IN SOME SPOTS...SO WILL
CONTINUE WARM FORECAST. THERE IS AN OUTSIDE CHANCE OF GETTING SOME
CONVECTION ON COLD FRONT AS IT MOVES THROUGH THURSDAY...BUT WITH
LITTLE CONVERGENCE AND DRY LOW AND MID LEVELS...WILL BE HARD TO PULL
OFF.

FRIDAY SHOULD BE A NICE DAY AS HIGH PRESSURE SETTLES IN WITH 850MB
TEMPS ONLY AROUND 10-14 C.

IN THE LATTER PERIODS(SAT-TUE)...WEST COAST TROF REMAINS A
PLAYER...WHICH IS A FAVORABLE PATTERN FOR THUNDERSTORMS FOR THE
AREA. THE BROAD WEST TO SOUTHWEST FLOW ALOFT ALLOWS ANY CONVECTION
THAT CAN DEVELOP TO OUR WEST PROPAGATE TO THE EAST OR SOUTHEAST
...RATHER THAN THE NORTHEAST LIKE WHAT HAS HAPPENED SO FREQUENTLY
THIS SPRING. SO...WILL CONTINUE THUNDERSTORMS CHANCES...ALTHOUGH
TIMING IS TOUGH AS THERE IS NOT REALLY ANY ONE MAJOR WAVE COMING
OUT. TEMPERATURES WILL BE VERY CLOSE TO NORMAL THROUGH THE PERIOD
AND MADE FEW CHANGES TO EXISTING FORECAST.

&&

.AVIATION...
VFR CONDS WL PREVAIL TODAY AS HIGH PRES MOVES INTO MN AND IA.
ISOLATED MID LEVEL ACCAS SHRA/TSRA COULD AFFECT TAF SITES BETWEEN
06Z-12Z...THOUGH EVEN WITH ANY TSRA...VSBYS AND CIGS SHOULD REMAIN
VFR.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

08/JH
Hazardous weather outlook, Jun 5, 12:08 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1208 PM CDT TUE JUN 05 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1208 PM CDT TUE JUN 05 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
TONIGHT AND MOVE EAST ACROSS THE AREA THROUGH EARLY WEDNESDAY
MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WITH THE
BEST CHANCE EXPECTED ALONG AND EAST OF INTERSTATE 29.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR A MAJOR SEVERE WEATHER OUTBREAK WILL DEVELOP BY
WEDNESDAY AFTERNOON OVER CENTRAL SOUTH DAKOTA. THE HIGHEST THREAT
FOR SEVERE WEATHER SHOULD BE NORTH AND WEST OF A MARSHALL
MINNESOTA TO TYNDALL SOUTH DAKOTA LINE...AND COME MAINLY AFTER
800 PM CDT. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE JUST WEST OF
THE AREA...WHICH ARE THEN EXPECTED TO MERGE INTO A SQUALL LINE
AND MOVE NORTHEAST TO AROUND THE JAMES VALLEY BY 1000 PM CDT. THE
MAIN THREATS FROM THESE THUNDERSTORMS WILL BE ISOLATED
TORNADOES...WIND GUSTS TO 80 MPH AND HALF DOLLAR SIZED HAIL. TO
THE SOUTH AND EAST OF THIS LINE...A MORE SCATTERED THREAT FOR
SEVERE WEATHER IS LIKELY WITH WIND AND HAIL THE MAIN THREATS.

THE MAIN COLD FRONT WILL WORK ACROSS THE AREA ON THURSDAY WITH
WINDS AS HIGH AS 40 MPH POSSIBLE. AN OUTSIDE THREAT FOR SEVERE
WEATHER WILL ALSO EXIST THURSDAY AFTERNOON...MAINLY ACROSS
NORTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

Nearby

Wind Advisories in South Dakota, 2007Wind Advisories in Iowa, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.